question-icon

How to rule out hematoma?

default
Posted on Wed, 18 Nov 2015
Question: Yes, after having sex with my wife for an extended period of time I have developed a purple area on the head of my penis. It does not hurt or itch. It looks like it could be a hematoma but it is on the head of the penis and directly on the top near the rim. I am circumsized and have no foreskin out over the head of my penis.
doctor
Answered by Dr. Pavan Kumar Gupta (2 hours later)
Brief answer....appears to be due to trauma but better to upload a picture to be entirely sure
Detailed answer.
Hello,
Thanks for the query.
I have read your query and understand your concern.
From your description it appears to be due to some haemorrhage because of extended or vigorous sex. As the age advances skin and veins become more fragile resulting in easy bleeding even with slight trauma.
This problem is more if you are taking some blood thinning medicines like aspirin or clopidegrol etc.
However try to send a photograph so that I can be more sure.
I hope it helps.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta (4 hours later)
I have uploaded a photo so you can see the situation I have described.
doctor
Answered by Dr. Pavan Kumar Gupta (1 hour later)
Hello,
I have seen the photograph and it appears to be a traumatic bruise only.
Nothing special is to be done.
Apply locally NEOSPORIN skin ointment twice a day and avoid sex for at least 2 weeks.
Resume sexual activity only after the bruise goes away.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to rule out hematoma?

Brief answer....appears to be due to trauma but better to upload a picture to be entirely sure Detailed answer. Hello, Thanks for the query. I have read your query and understand your concern. From your description it appears to be due to some haemorrhage because of extended or vigorous sex. As the age advances skin and veins become more fragile resulting in easy bleeding even with slight trauma. This problem is more if you are taking some blood thinning medicines like aspirin or clopidegrol etc. However try to send a photograph so that I can be more sure. I hope it helps. Best of luck Thanks